Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Pain and itching in clitoris. Stopped birth control pill. Checked for STDs

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
hi my clitoris i guess you could say split. i have had other issues like before i started my monthly cycle i was itching badly and i have stopped my birth controll and that when it really started happening i was on the shot for almost 5 years and never once had a period. i really just need to know what i can to to ease the ppain from the clitoris and what the itching could be from. have been sheck for std's and im perfectly clean
Posted Wed, 12 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Monika Choudhary 34 minutes later
Thanks for writing in.
I am not getting whether you are having pain in clitoris due to some injury or due to itching related trauma(you might be scratching the local area leading to injury).
Severe itching indicates that you may have got fungal infection in your vagina, most probably candida vaginitis.
Consult your gynaecologist for local examination & get a high vaginal swab culture done. Once we have the results, we can treat you accordingly

I shall be available for further queries.
Above answer was peer-reviewed by
Follow-up: Pain and itching in clitoris. Stopped birth control pill. Checked for STDs 1 hour later
it from itching. What could have caused this bacteria? Could it have been from the birth control from were I was not having my period?
Answered by Dr. Monika Choudhary 2 hours later
Hi and thanks again,

Candida is second most common cause of vaginal infection after bacterial vaginosis. Up to 75% of women will have this infection in their life.

It may occur in association with multiple conditions including use of oral combine contraceptive pills. Other causes include pregnancy, diabetes, immunosuppression, dryness, taking combined oral contraceptive pills (estrogen+progesterone), etc.

In your case, since you are on shots (probably depot provera), this is not linked to vaginal candidiasis.

Do not worry. Clotrimazole (antifungal) is the effective medication and when applied locally should take care of it. Vaginal antifungal creams are available over the counter at most places. You may use them.

Hope this helps. Let me know if you have further concerns.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor